advertisement
Question
Posted by: Sanet | 2012/07/15

Side-Effects - Weird

Hi, I''m getting this weird side-effect that I''m clenching my jaw and my tongue is rolling in my mouth. My Dr said you only get that on the older antipsychotics.My medication was recently changed during hospital admissions and then its when the problem started.
I was on Geodon, Tomapax, Epitec, Rivotril 2mg, Dormonoct
and Valdoxane, and Concerta 54mg
After 28 May I was started on Seroquel 200mg SR for sleep and the Dormonoct and Rivotril was stopped. Which I am glad about. It was done at another psychiatrist who didn''t know me very well. I never took the Concerta in hospital.
This side effect when I take the Concerta started after my meds where changed to Seroquel 200SR
My medication was changed to Geodon, epitec (higher dose), Valdoxane, Dormonoct and only 50mg of Dopaquel for sleep.This was during my 2nd and 3rd admission. I also never took Concerta for most of the period, but was started on it again during my last 3 days in hospital. I was started on high dose, but was to manic. He then reduced the dose to 27mg for 2 days. I didn''t have side effects. On discharge I went back on 54mg.
I realized that the side effect started again. even now today, not taking the Concerta I still have the side effect mildly.
It must be noticable, because I''ve watched myself in the mirror and can see that I''m clenching my jaw.
I don''t want to have side effects that are noticable for my colleagues and clients. Because they are all in the medical profession.
My Dr when I phoned him this week reduced the Concerta to 36mg, but the side effect is still there.
I am also struggling to concentrate and have not been doing much in the week since my return. I find stress makes it worse. That is odd to me. When I had to rush to get all my work done before my admission I had this side effect very severely. The moment I was off work and stopped the Concerta it stopped.
In my mind it can only be the addition of Seroquel to my treatment regime. But, my dr says its not possible because it only happens on the older antipsychotics.
Do you have any experience with this? Will Akineton work to get rid of this, as I was told by a patient on Risperdal that she got Akineton to prevent side effects. It''s just a long shot.
Thank you very much for all your trouble answering my questions.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sounds like what are called Parkinsonian or extrapyramidal effects, but your doctor is WRONG if he says these only occur with the older antipsychotics - yes, they were more common with those older drugs, but can occur with quite a number of more recent meds, too. Especially in complex combinations. It absolutely certainly IS possible, even on newer drugs
Some of us are more sensitive to such side-effects, dose matters, and anti-parkinsonian meds can be added to reduce these nuisance effects ( like Akineton ).
You are on a most unusually complex combination of meds, and how they will ultimately impact on the brain chemistry that can cause these side-effects is hard to predict, given their direct and indirect and interactive effects.
You need to discuss all this in detail with your doc. Seroquel is primarily and antidepressant, but as it is sedative, can be used perhaps to help one sleep. I don't know why you are receiving the Concerta, which, I think, can cause these side-effects. Sometimes one has to plan a trade-off between benefits and side-effects, when choosing a drug combination.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/07/15

Sounds like what are called Parkinsonian or extrapyramidal effects, but your doctor is WRONG if he says these only occur with the older antipsychotics - yes, they were more common with those older drugs, but can occur with quite a number of more recent meds, too. Especially in complex combinations. It absolutely certainly IS possible, even on newer drugs
Some of us are more sensitive to such side-effects, dose matters, and anti-parkinsonian meds can be added to reduce these nuisance effects ( like Akineton ).
You are on a most unusually complex combination of meds, and how they will ultimately impact on the brain chemistry that can cause these side-effects is hard to predict, given their direct and indirect and interactive effects.
You need to discuss all this in detail with your doc. Seroquel is primarily and antidepressant, but as it is sedative, can be used perhaps to help one sleep. I don't know why you are receiving the Concerta, which, I think, can cause these side-effects. Sometimes one has to plan a trade-off between benefits and side-effects, when choosing a drug combination.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement